MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XP AFP ASSAY; AFP IMMUNOASSAY

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XP AFP ASSAY; AFP IMMUNOASSAY
Model Number N/A
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/10/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Siemens healthcare diagnostics is investigating the cause of the discordant afp result.The ifu states in the interpretation of results section: "results of this assay should always be interpreted in conjunction with patient's medical history, clinical presentation and other findings.".
 
Event or Problem Description
A false high advia centaur xp afp result was obtained for a patient sample.The patient sample was repeated and the results were negative.The negative result was reported to the physician.Patient has a medical history of thyroid cancer.Patient treatment was not prescribed or altered.There was no report of adverse health consequences due to the discordant afp results.
 
Additional Manufacturer Narrative
Siemens filed the initial mdr 1219913-2019-00277 on december 17, 2019.On 01/14/2020 additional information: the customer refused to do precision analysis and no further assistance is required on this issue.On 01/17/2020: siemens has completed the investigation into a falsely elevated afp result.The sample initially read 9.2 ng/ml on lot 214 but when repeated was 2.1 and 2.2.Quality control (qc) was within range and the same reagent readypack was used for initial and repeat testing.No other samples were affected, and the customer is running without further issue.The customer is not interested in performing additional precision studies.Siemens is unable to rule preanalytical variables that may have contributed to the initial higher result.Should the customer observe further samples, we highly recommend a precision study be performed.In house data was reviewed for lot 214 and no fliers were observed in the release data.No product nonconformance was identified.The instrument is performing within specifications.No further evaluation of the device is required.

Brand Name
ADVIA CENTAUR XP AFP ASSAY
Common Device Name
AFP IMMUNOASSAY
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict avenue
tarrytown NY 10591 5097
MDR Report Key9482585
Report Number1219913-2019-00277
Device Sequence Number3542008
Product Code LOJ
UDI-Device Identifier00630414177335
UDI-Public00630414177335
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K020806
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/08/2020
Device Model NumberN/A
Device Catalogue Number10309980
Device Lot Number42197214
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/10/2019
Supplement Date Received by Manufacturer01/14/2020
Initial Report FDA Received Date12/17/2019
Supplement Report FDA Received Date01/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age56 YR